MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C80-O20V
Medical Device Problem Codes Loss of or Failure to Bond (1068); Leak/Splash (1354); Use of Device Problem (1670)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated with the afx abdominal aortic aneurysm stent.Three (3) days post initial procedure, a type ia endoleak of the suprarenal afx device was detected by ct exam; the patient was asymptomatic.The physician elected to treat the patient by implanting an additional suprarenal afx device on (b)(6) 2018.No endoleak was observed per final angiography and the patient was reported in stable condition.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the following reported events: type ia endoleak (3 days post initial procedure) and secondary endovascular procedure.This complaint is most likely user-related due to the off-label neck anatomy of the patient's 10mm neck length; the ifu requires a non-aneurysmal aortic neck length of greater than 15mm.The procedure related harms for this complaint could not be determined, and the final patient status was reported to be stable.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.Correction: device codes - remove 1068, 1354.Conclusion code - remove 11.
 
Event or Problem Description
Additional information received per clinical assessment confirming that the patient had an off-label neck anatomy at the time of the initial implant.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8205377
Report Number2031527-2018-00974
Device Sequence Number1106973
Product Code MIH
UDI-Device Identifier00818009013606
UDI-Public(01)00818009013606(17)200928
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2020
Device Model NumberA34-34/C80-O20V
Device Lot Number1744717-019
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date12/29/2018
Supplement Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-BIFURCATED STENT GRAFT: UNKNOWN LOT; AFX-VELA SUPRARENAL: UNKNOWN LOT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR